MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a patient underwent a bilateral symfony lens implants.After implantation of a zxr00 28.5 diopter intraocular lens (iol) on a male patient's right eye, it resulted in an hyperopic outcome.The lens was replaced with a smaller diopter, same lens model.There was no vitrectomy or incision enlargement required.The device was discard and will not be available for evaluation.Visual acuity after initial implant: refraction +1.5-.75x 135, best corrected 20/30, ucdva (uncorrected distance visual acuity) 20/50, ucdva j10.Visual acuity 10 days post-op after lens exchange: 20/25 ucdva, ucnva (uncorrected near visual acuity) 20/20, ar -.25 -.50 @87, refraction plano 20/25.Patient additionally had a symfony lens implanted in their left eye.There are no reported issues with this eye.No further information was provided.
 
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6459162
Report Number9614546-2017-00270
Device Sequence Number462170
Product Code POE
UDI-Device Identifier05050474591769
UDI-Public(01)05050474591769(17)210617
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/17/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0285
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR